An interesting potential reaction to warfarin.
Warfarin is an oral anticoagulant, used routinely for patients with atrial fibrillation, deep vein thrombosis, pulmonary embolism and those with a mechanical prosthetic valve. There are several noted adverse reactions associated with its use, in particular the risk of haemorrhage. Other adverse reactions include: hypersensitivity, rash, alopecia, diarrhoea, unexplained drop in haematocrit, purple toes, skin necrosis, jaundice, hepatic dysfunction, nausea, vomiting and pancreatitis. In this case report, an interesting potential adverse reaction to warfarin is discussed. The reaction described affected the patient's tongue, without affecting any other aspect of the oral cavity or body. Clinical Relevance: This case report highlights the potential problems that can be encountered by patients on warfarin therapy, specifically, the possibility for hypersensitivity type reactions.
Department of Maxillofacial Surgery, Altnagelvin Area Hospital, Glenshane Road, Londonderry BT47 6SB, UK.
SourceDental update 39:1 pg 33-4, 37
MeSHAged, 80 and over
Pub Type(s)Case Reports